Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS San Diego, CA

August 26, 2007San Diego County, California

NWS San Diego, CA issued this flash flood warning at Aug 26, 2007, 7:11 AM PDT for San Diego County, California. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 7:11 AM PDT (14:11 UTC)
Expired
Aug 26, 2007, 8:15 AM PDT
In force
64 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 7:40 AM PDTFLASH FLOOD1 E Escondido, CATRAINED WEATHER SPOTTERS REPORTED 1.70 INCHES OF RAIN AND 1.89 INCHES OF RAIN IN JUST UNDER 1.5 HOURS FROM A THUNDERSTORM OVER ESCONDIDO. FLOODING WAS REPORTED IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 261413
FFWSGX
CAC073-261515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
711 AM PDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...  THIS INCLUDES 
THE CITIES OF SAN MARCOS...ESCONDIDO...AND SAN PASQUAL.

* UNTIL 815 AM PDT

* AT 705 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER ESCONDIDO.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ESCONDIDO...RAMONA...VALLEY CENTER...AND SAN MARCOS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3317 11733 3325 11730 3339 11682 3324 11669
      3300 11685 3301 11717
TIME...MOT...LOC 1411Z 180DEG 0KT 3314 11705

$$

SCV
1 follow-up statement
000 
WGUS76 KSGX 261440
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
738 AM PDT SUN AUG 26 2007

CAC073-261515-
SAN DIEGO CA-
738 AM PDT SUN AUG 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM PDT FOR
CENTRAL SAN DIEGO COUNTY...

AT 730 AM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER EASTERN ESCONDIDO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAUMA 
VALLEY...ESCONDIDO...SAN PASQUAL AND SAN MARCOS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3317 11733 3325 11730 3339 11682 3324 11669
      3300 11685 3301 11717
TIME...MOT...LOC 1438Z 180DEG 0KT 3314 11705

$$

SCV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:00 AM PDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 26, 4:00 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN AUG 26 2007

.SYNOPSIS...
MONSOONAL MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS AND DESERTS.
OTHERWISE...PARTLY CLOUDY WEATHER WILL DOMINATE THE REST OF THE
WEEKEND WITH PATCHY LOW CLOUDS AT THE COAST. RESIDUAL MID LEVEL
MOISTURE IN SOUTH FLOW ALOFT COULD BRING SOME AFTERNOON CLOUDS TO
THE MOUNTAINS AT TIMES FOR MONDAY THROUGH THE REST OF THE WEEK.
BUILDING HIGH PRESSURE OVER ARIZONA WILL BRING TEMPERATURES A LITTLE
ABOVE SEASONAL AVERAGES THE LATTER HALF OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH TUESDAY)...
WATER VAPOR IMAGERY SHOWS A CYCLONIC CIRCULATION CENTER OFF THE
COAST CENTERED NEAR 31N/121W. THIS CENTER CONTINUES TO MOVE SLOWLY
NORTHWARD. SATELLITE AND RADAR IMAGERY SHOWS ENHANCED MID LEVEL
CLOUDINESS AND WIDELY SCATTERED SHOWERS IN THE DIFLUENT AREA TO THE
NORTH AND EAST OF THE CENTER. A FEW OF THESE SHOWERS COULD GRAZE
PORTIONS OF THE OUTER COASTAL WATERS THROUGH SUNRISE. OTHERWISE...
HIGHER PWS WILL REMAIN ACROSS SOUTHWEST CALIFORNIA TODAY WITH
STEERING LEVEL FLOW TRANSITIONING FROM THE SOUTHEAST TO THE SOUTH.
CANT RULE OUT THE POSSIBILITY OF ISOLATED THUNDERSTORMS WITH FLASH
FLOOD PRODUCING RAINFALL IN THE MOUNTAINS AND ADJACENT DESERT AREAS
THIS AFTERNOON THROUGH EARLY EVENING. HOWEVER...GIVEN THE SUBPAR
NATURE OF THE MONSOON THIS SUMMER...NOT ENOUGH CONFIDENCE THAT THERE
WILL BE SUFFICIENT COVERAGE OF ANY FLASH FLOOD PRODUCING
THUNDERSTORMS TO JUSTIFY A FLASH FLOOD WATCH FOR THIS AFTERNOON AND
EVENING. IF THE 12Z NKX SOUNDING SHOWS SOMETHING SIGNIFICANTLY
DIFFERENT THAN EXPECTED...THE DAY SHIFT COULD RECONSIDER.

NO CHANGE TO TREND FOR DRYING MONDAY AND TUESDAY WITH GREATLY
REDUCED POPS FOR MONDAY AND LESS FOR TUESDAY. NAM DOES SHOW AN
INCREASE IN STRATUS COVERAGE FOR TONIGHT THROUGH MONDAY
MORNING....BUT BY MONDAY NIGHT AND TUESDAY IS BACK TO THE IDEA OF
MINIMAL STRATUS FOR MUCH OF THE WEEK.

&&

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
HIGH PRESSURE OVER ARIZONA WILL BUILD AND EXPAND WITH TEMPERATURES
RISING TO A LITTLE ABOVE SEASONAL AVERAGES. MINOR INTRUSIONS OF MID
LEVEL MOISTURE FROM THE SOUTH COULD BRING SOME AFTERNOON CLOUDS TO
THE MOUNTAINS AT TIMES...BUT IS MARGINAL FOR THUNDERSTORM
DEVELOPMENT. LOW POPS ARE IN THE GRIDS...BUT NOT ENOUGH FOR
PRECIPITATING WEATHER.

&&

.AVIATION...
261030Z...MARINE LAYER ABOUT 1500 FT TODAY AND ABOUT 1200 FT MONDAY.
BASES ABOUT 1200 FT MSL TODAY AND 900 FT MSL MON. EXPECT JUST PATCHY
STRATUS AND FOG NEAR THE COAST NIGHT AND MORNING THROUGH MONDAY.
LOCAL VSBY 3-5SM WITH ISOLATED BELOW 3SM ON THE MESAS IN THE
MORNINGS. STRATUS WILL CLEAR OUT ABOUT 17Z AND RETURN LOCALLY ABOUT
03Z. SUBTROPICAL MOISTURE CONTINUES OVER THE AREA WITH WIDELY
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE
MOUNTAINS...DESERTS AND INLAND VALLEYS. TOPS OF THUNDERSTORMS
40K-50K. LIGHT SOUTHEAST FLOW THIS MORNING...BECOMING SOUTH TO
SOUTHWEST THIS AFTERNOON THROUGH MONDAY...BECOMING WEST MONDAY
AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MARTIN
AVIATION/MARINE...WHITLOW

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 26, 5:00 AM PDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT SUN AUG 26 200

CAZ055-056-058-270100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
500 AM PDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS MODERATE...
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY
EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-060>062-270100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
500 AM PDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS AND VALLEYS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS LOW...THE RISK
OF FLASH FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY
EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:40 AM PDTMarine Weather StatementSGX11 hr
Aug 26, 8:09 AM PDTFlash Flood WarningSGXSan Diego51 min
Aug 26, 8:26 AM PDTSpecial Marine WarningSGX34 min
Aug 26, 12:45 PM PDTFlash Flood WarningSGXSan Diego60 min
Aug 26, 12:54 PM PDTSevere Thunderstorm WarningSGXSan Bernardino66 min
Aug 26, 1:08 PM PDTSevere Thunderstorm WarningSGXSan Diego52 min
Aug 26, 1:41 PM PDTFlash Flood WarningSGXSan Diego94 min
Aug 26, 3:12 PM PDTFlash Flood WarningSGXSan Diego93 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.